MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELBOW HINGE FIXATOR; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELBOW HINGE FIXATOR; APPLIANCE,FIXATION,NAIL
Model Number 394.055
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code lxt.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the central axial of an elbow hinge fixator had fallen out of the hinges.The patient notified the surgeon on (b)(4) 2018 about the complication.Implant date was (b)(6) 2018.Patient supplemented the failed device with a common hardware screw and nut to hold the elbow fixator in place until a new one could be affixed.The surgeon then replaced an elbow hinge fixator on (b)(6) 2018 in the clinic.Procedure was successfully completed without surgical delay.Patient had delayed healing and additional clinic visits with the possibility for an additional surgery.This report is for one (1) elbow hinge fixator.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part: 394.055, lot: l270608, manufacturing site: bettlach, release to warehouse date: 30.Mar.2017.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary us customer quality investigation: investigation flow: visual inspection: visual inspection of the returned device performed at customer quality identified the condition of missing screw and nut components.The screw and nut that were shipped/released for sale as part of this elbow fixator are missing / were not returned.A common hardware (non-medical device) nut and screw are now on the device.Because the returned device was received with non-medical device screw and nut, it can be confirmed that the original screw and nut loosened as reported and therefore the received condition agrees with the reported condition and this complaint is confirmed.Dhr review: the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Document/specification review: no product design issues or discrepancies were observed during this investigation.Device use: the elbow hinge fixator (394.055) is a supplemental component which can be utilized with both the medium and large external fixation systems for unstable elbow fractures.It is able to be utilized with both rigid and movable fixation setups and is able to be located at the anatomical pivot due to its radiolucent construction.The device allows for guided mobilization of the elbow joint or can be locked into position by bridging with an additional rod.Dimensional analysis: a dimensional analysis relevant to this complaint could not be performed because the screw and nut that were shipped/released for sale as part of this elbow fixator are missing / were not returned.Risk documentation: the complaint history for elbow hinge fixator (394.055) was reviewed from 1/2008 through 1/2019 and in this time there have been 9 related complaints (fell apart).The risk assessment for external fixator devices addresses the hazard ¿elbow hinge loosens/comes apart postoperatively¿ on line 2-530.This hazard carries a moderate severity of harm (3) and an unlikely likelihood of harm (2) which has a probability of occurrence of >0.01% and
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Code 3191 used to capture required surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELBOW HINGE FIXATOR
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8162368
Report Number2939274-2018-55395
Device Sequence Number2202980
Product Code KTT
UDI-Device Identifier10886982199478
UDI-Public(01)10886982199478
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number394.055
Device Catalogue Number394.055
Device Lot NumberL270608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer01/11/2019
01/16/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/14/2019
01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;